Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 90, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 1996, 1:11 PM CDT for Wilcox County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1996, 1:11 PM CDT (18:11 UTC)
- Expired
- Apr 29, 1996, 1:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 141 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 291811 SVRMOB ALC131-291845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 111 PM CDT MON APR 29 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ALABAMA ...WILCOX COUNTY MOBILE DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM JUST NORTH OF CAMDEN. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:15 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 29, 9:15 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 915 AM CDT MON APR 29 1996 TRW ALREADY IN ZONES 61-64 AND SE MS ZONES SO WILL AMD MOB FTA TO INCLUDE RW/TRW THIS MORNING. FNT LOOKS TO BE MOVG FASTER THAN FCST YSTRDY SO EVENT SHUD BE OVER SOONER WITH FROPA AT MOB BEFORE SR. HIGHS MAY NEED TO BE ADJUSTED WITH RAIN AND CLD COVER. DF
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:24 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 36 min |
| Apr 29, 12:47 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 58 min |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.